MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND SORIN S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND SORIN S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-40-00Z
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova deutschland manufactures the s5 erc tubing clamp.The incident occurred in germany.Livanova initiated an investigation.A livanova field service representative was dispatched to the facility to investigate the device.The control panel hkr circuit board has been checked and it was found that the issue was due to a contact problems that was eliminated, subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that the control panel of the mast pump on the heart-lung machine displays an error message during priming.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: despite several attempts, the specific error message that appeared at the time of event could not be recovered.Based on investigation results of similar events, for which the replacement of hkr board solved the issue, it is reasonable to assume that the error message was a "motor control failure".Therefore, most likely root cause of the reported event could be traced back to a defective hkr board.

Brand Name
SORIN S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16320410
Report Number9611109-2023-00051
Device Sequence Number8658255
Product Code DTQ
UDI-Device Identifier04033817902676
UDI-Public010403381790267611210803
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-40-00Z
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown